Alert archive / Alabama / Red Flag Warnings in 2014

Red Flag Warning 8, NWS Tallahassee, FL

February 27, 20145 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Feb 27, 2014, 1:32 PM CST for 5 counties in Alabama. It took effect at Feb 28, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2014, 1:32 PM CST (19:32 UTC)
In effect from
Feb 28, 2014, 11:00 AM CST
Expired
Feb 28, 2014, 6:00 PM CST
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL

The radar

The Ft Rucker radar (KEOX), 20 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WWUS82 KTAE 271932
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EST THU FEB 27 2014

...RED FLAG WARNING IS IN EFFECT FOR SOUTHEAST ALABAMA THROUGH 6
PM CST THIS EVENING FOR LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 25 PERCENT...

...RED FLAG WARNING IN EFFECT FOR SOUTHEAST ALABAMA FROM 11 AM TO
6 PM CST FRIDAY FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25
PERCENT... 

ALZ065>069-281200-
/O.UPG.KTAE.FW.A.0004.140228T1700Z-140301T0000Z/
/O.NEW.KTAE.FW.W.0008.140228T1700Z-140301T0000Z/
/O.CON.KTAE.FW.W.0007.000000T0000Z-140228T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
132 PM CST THU FEB 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* HUMIDITY: MINIMUM HUMIDITY AROUND 20 PERCENT THIS AFTERNOON AND
  FRIDAY AFTERNOON WITH 4 TO 5 HOUR DURATIONS BELOW 25 PERCENT.

* IMPACTS...FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING
  IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

DVD
3 follow-up statements
544 
WWUS82 KTAE 280128
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 PM EST THU FEB 27 2014

...RED FLAG WARNING IN EFFECT FOR SOUTHEAST ALABAMA FROM 11 AM TO
6 PM CST FRIDAY FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25
PERCENT...

ALZ065>069-281200-
/O.CON.KTAE.FW.W.0008.140228T1700Z-140301T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
728 PM CST THU FEB 27 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
FRIDAY...

* HUMIDITY: MINIMUM HUMIDITY AROUND 20 PERCENT FRIDAY AFTERNOON
  WITH 4 TO 5 HOUR DURATIONS BELOW 25 PERCENT.

* IMPACTS...FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

DVD
051 
WWUS82 KTAE 280838
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 AM EST FRI FEB 28 2014

...RED FLAG WARNING IN EFFECT FOR SOUTHEAST ALABAMA FROM 11 AM TO
6 PM CST TODAY FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY...

ALZ065>069-010000-
/O.CON.KTAE.FW.W.0008.140228T1700Z-140301T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
238 AM CST FRI FEB 28 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* LOCATION: COFFEE...DALE...GENEVA...HENRY AND HOUSTON COUNTIES IN
  SOUTHEAST ALABAMA.

* HUMIDITY: MINIMUM VALUES 22 TO 25 PERCENT. ABOUT 3 TO 4 HOURS
  BELOW 25 PERCENT RELATIVE HUMIDITY. 

* IMPACTS...FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

08-AL
052 
WWUS82 KTAE 281956
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EST FRI FEB 28 2014

...RED FLAG WARNING IN EFFECT FOR SOUTHEAST ALABAMA UNTIL 6 PM CST 
THIS EVENING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.LOW LEVEL MOISTURE AND DAYTIME TEMPERATURES WILL GRADUALLY
INCREASE OVER THE WEEKEND AS SURFACE WINDS SWING AROUND TO THE
EAST AND THEN SOUTHEAST. MINIMUM AFTERNOON RELATIVE HUMIDITIES
WILL BE ABOVE CRITICAL LEVELS SO RED FLAG CRITERIA WILL NOT BE
MET.


ALZ065>069-010000-
/O.CON.KTAE.FW.W.0008.000000T0000Z-140301T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
156 PM CST FRI FEB 28 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* HUMIDITY: MINIMUM VALUES 22 TO 25 PERCENT. AROUND 4 HOURS BELOW
  25 PERCENT RELATIVE HUMIDITY.

* IMPACTS...FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 27, 1:28 PM CST, 4 minutes earlier.

Area forecast discussion, Feb 27, 1:28 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
228 PM EST Thu Feb 27 2014

.Near Term [Through Tonight]...
Unseasonably cold night on tap with yet another intrusion of
cold, arctic air. Most sites expected to dip below freezing by
sunrise away from the immediate coast. Expect generally 3-5 hrs of
sub-freezing temperatures for most inland locales, except parts of
sern AL which will be a few hrs more below freezing. RHs are not
expected to be high enough for much frost, but it is not out of
the question in a few locations to see a bit of front around
sunrise. You can expect a pretty quick drop in temperatures after
sunset with clear skies and winds become light or calm.

.Short Term [Friday Through Saturday Night]...
Nearly zonal flow aloft will transition to ridging by the middle of
the weekend. A low amplitude shortwave will pass to our north Friday
night bringing just an increase of clouds to the region. It will
still be too dry in the lower levels to support rain. Thus, the
period will be dry with moderating temperatures. Max temps will be
in the lower to mid 60s Friday and around 70 to the middle 70s
Saturday. Low temps Friday night will generally range in the mid to
upper 30s inland areas and mid to upper 40s Saturday night.

.Long Term [Sunday Through Thursday]...
Deep layer ridging on Sunday moves east making way for the next
trough and associated cold front Monday and Monday night. This front
is forecast to stall well south of our region on Tuesday as the flow
becomes zonal. This will give us at least one dry day before a more
vigorous shortwave approaches late Wednesday into Thursday. Both the
12z GFS and 00z EURO show cyclogenesis in the Gulf mid next week
but differ on development of the surface low and it's track. The
GFS tracks a weaker low from the central Gulf late Wednesday eastward
toward SW Florida by late Thursday. The EURO shows a stronger
system tracking along the Gulf coast Wednesday night and inland
over the Florida Panhandle on Thursday. Both solutions bring rain
chances back in the forecast but the EURO solution would be more
problematic with a possible severe weather threat for at least a
portion of our CWA. We are still a week away and a lot can change
between now and then. Will only show PoPs in the chance range for
the Wednesday night/Thursday time frame. Temps will be above
seasonal levels Sunday and Monday with near or below normal temps
for the remainder of the period.

&&

.Aviation...
[Through 18Z Friday]
High VFR with light winds will remain prevalent tonight and tomorrow.

&&

.Marine...
High pressure will build east along the Gulf Coast through Friday.
Winds will be light and seas low at least through the weekend. The
next cold front is forecast to approach the waters on Monday.

&&

.Fire Weather...
Red flag conditions appear likely across southeast Alabama on
Friday afternoon with 4-5 hour durations of sub 25 percent RH, so
the watch will be upgraded to a warning. Elsewhere, although it
will be dry, red flag conditions are not expected to be met. The
airmass will gradually moisten through the weekend with no
additional red flag concerns.

&&

.Hydrology...
Storm total rainfall on Wednesday ranged from around 1.5 inches
near Apalachicola to less than half an inch north of the FL border
with most areas in between getting a half to three quarters of an
inch. Responses on area rivers are minor, although some flooding
is still expected due to heavier rains over the weekend. The
Choctawhatchee River at Bruce is forecast to crest just below
flood stage through Friday night before a slow recession begins.
The Apalachicola River at Blountstown has crested and is forecast
to fall below flood stage Friday evening. The Aucilla River at
Lamont is forecast to crest just below flood this Thursday
evening, with a slow decline there after. Additional rivers are in
action stage but are not currently forecast to reach flood stage.

The most up to date, specific river forecast information can be
found on the AHPS page at the following location.

http:/water.weather.gov/ahps2/index.php?wfo=tae

&&

.Preliminary Point Temps/PoPs...

Tallahassee   29  64  35  72  43 /   0   0   0   0   0
Panama City   36  63  43  70  50 /   0   0   0   0   0
Dothan        30  61  40  70  48 /   0   0   0   0   0
Albany        29  62  38  70  44 /   0   0   0   0   0
Valdosta      30  64  39  70  45 /   0   0   0   0   0
Cross City    30  66  39  74  44 /   0   0   0   0   0
Apalachicola  34  61  42  68  49 /   0   0   0   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...Red Flag Warning until 6 PM CST this evening for Coffee-Dale-
     Geneva-Henry-Houston.

     Fire Weather Watch from Friday morning through Friday afternoon
     for Coffee-Dale-Geneva-Henry-Houston.

GM...None.

&&

NEAR TERM...EVANS
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...EVANS
MARINE...BARRY
FIRE WEATHER...DVD
HYDROLOGY...BARRY/WOOL

Nearby

Red Flag Warnings in Alabama, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.